Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On the boundedness of Hamiltonian operators
HTML articles powered by AMS MathViewer

by Tomas Ya. Azizov, Aad Dijksma and Irina V. Gridneva PDF
Proc. Amer. Math. Soc. 131 (2003), 563-576 Request permission

Abstract:

We show that a non-negative Hamiltonian operator whose domain contains a maximal uniformly positive subspace is bounded.
References
  • T. Ya. Azizov and I. S. Iokhvidov, Linear operators in spaces with an indefinite metric, Pure and Applied Mathematics (New York), John Wiley & Sons, Ltd., Chichester, 1989. Translated from the Russian by E. R. Dawson; A Wiley-Interscience Publication. MR 1033489
  • T.Ya. Azizov, V.K. Kiriakidi, and G.A. Kurina, An indefinite approach to the reduction of a non-negative Hamiltonian operator function to a block diagonal form, Funct. Anal. and Appl., 35 (3), 2001, 73–75 (Russian).
  • M. L. Brodskiĭ, On properties of an operator mapping the non-negative part of a space with indefinite metric into itself, Uspehi Mat. Nauk 14 (1959), no. 1 (85), 147–152 (Russian). MR 0106413
  • Michael A. Dritschel and James Rovnyak, Extension theorems for contraction operators on Kreĭn spaces, Extension and interpolation of linear operators and matrix functions, Oper. Theory Adv. Appl., vol. 47, Birkhäuser, Basel, 1990, pp. 221–305. MR 1120277
  • Dunham Jackson, A class of orthogonal functions on plane curves, Ann. of Math. (2) 40 (1939), 521–532. MR 80, DOI 10.2307/1968936
  • Heinz Langer, Zur Spektraltheorie $J$-selbstadjungierter Operatoren, Math. Ann. 146 (1962), 60–85 (German). MR 138002, DOI 10.1007/BF01396668
  • Heinz Langer, Eine Verallgemeinerung eines Satzes von L. S. Pontrjagin, Math. Ann. 152 (1963), 434–436 (German). MR 158266, DOI 10.1007/BF01470908
  • Heinz Langer and Christiane Tretter, Spectral decomposition of some nonselfadjoint block operator matrices, J. Operator Theory 39 (1998), no. 2, 339–359. MR 1620503
  • A. A. Shkalikov, On the existence of invariant subspaces of dissipative operators in a space with an indefinite metric, Fundam. Prikl. Mat. 5 (1999), no. 2, 627–635 (Russian, with English and Russian summaries). MR 1803604
  • Yu.L. Shmul′yan, Division in the class of $J$-expansive operators, Mat. Sb. (N.S.) 74 (116), 1967, 516–525 (Russian); English transl.: Math. USSR-Sbornik 3, 1967, 471–479.
Similar Articles
Additional Information
  • Tomas Ya. Azizov
  • Affiliation: Department of Mathematics, Voronezh State University, 394693 Voronezh, Russia
  • Email: azizov@tom.vsu.ru
  • Aad Dijksma
  • Affiliation: Department of Mathematics, University of Groningen, P.O. Box 800, 9700 AV Groningen, the Netherlands
  • MR Author ID: 58020
  • Email: dijksma@math.rug.nl
  • Irina V. Gridneva
  • Affiliation: Department of Mathematics, Voronezh State University, 394693 Voronezh, Russia
  • Received by editor(s): March 13, 2001
  • Received by editor(s) in revised form: September 28, 2001
  • Published electronically: May 29, 2002
  • Additional Notes: This research was supported by grants NWO 047-008-008 and RFBR 99-01-00391
  • Communicated by: Joseph A. Ball
  • © Copyright 2002 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 131 (2003), 563-576
  • MSC (2000): Primary 47B50, 46C20, 47B44, 47B25
  • DOI: https://doi.org/10.1090/S0002-9939-02-06565-6
  • MathSciNet review: 1933348